Louisiana, 2015Drought in Louisiana, September 22 to 30, 2015
September 22 to 30, 2015 · NWS JAN · 1 event in 1 county or zone
Very dry conditions occurred over Northeast Louisiana during the summer months with severe drought conditions developing over the area by September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $200,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very dry conditions occurred over Northeast Louisiana during the summer months with severe drought conditions developing over the area by September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 21, 7:56 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 21, 7:56 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT MON SEP 21 2015
.UPDATE...
OVERALL FORECAST IS ON TRACK. CLOUDS CONTINUE TO CLEAR OFF TO THE
EAST AND CLEAR SKIES ARE EXPECTED FOR THE REST OF THE NIGHT. SOME
PATCHY FOG IS POSSIBLE IN THE EARLY MORNING HOURS PARTICULARLY IN
THE SOUTHEAST WHERE THE MOST RAIN FELL TODAY. OTHER THAN ADDING IN
THE PATCHY FOG...NO OTHER CHANGES TO THE FORECAST WERE MADE. /10/
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE MOST PART THROUGH TUESDAY AS
MUCH DRIER AIR MOVES IN...BUT WITH CLEARING SKIES AND LIGHT WINDS AND
MOIST NEAR-SFC CONDITIONS IN THE GTR/MEI/HBG AREA...WILL BE WATCHING
FOR FOG DEVELOPMENT AFTER 06Z - RECENT HRRR GUIDANCE HAS INDICATED
AREAS OF LIFR VSBYS. FOG SHOULD DISSIPATE BY MID MORNING. /EC/
&&
.PREV DISCUSSION... /ISSUED 322 PM CDT MON SEP 21 2015/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...MID AFTERNOON WATER
VAPOR IMAGERY/RAP ANALYSIS SHOWED THE SHORTWAVE TROUGH AXIS OVER EAST
MISSISSIPPI. LOCAL RADARS STILL SHOWED A FEW SHOWERS OVER OUR
SOUTHEAST ZONES AT 3 PM BUT THE TROUGH AXIS WILL SHIFT EAST BY THIS
EVENING AND BRING AN END TO THE RAIN. THE DRIER AIR AND SUBSIDENCE IN
THE WAKE OF THE TROUGH WILL BRING CLEARING SKIES AS WELL. SURFACE
ANALYSIS SHOWED A RIDGE AXIS TO OUR NORTH ACROSS THE MID MISSISSIPPI
VALLEY AND INTO THE SOUTHERN PLAINS. THIS WILL MAINTAIN A LIGHT
NORTH TO NORTHEAST WIND ACROSS THE REGION THROUGH TUESDAY. UNDER
CLEAR SKIES...NEAR CALM WINDS AND OUR DRIER AIRMASS...STRONG
RADIATIONAL COOLING TONIGHT SHOULD ALLOW TEMPERATURES TO BOTTOM OUT
SLIGHTLY COOLER THAN NORMAL TUESDAY MORNING IN THE UPPER 50S TO LOWER
60S. THE SHORTWAVE TROUGH MOVING ACROSS OUR CWA TODAY IS EXPECTED TO
FORM A WEAK CLOSED LOW OVER THE SOUTHEAST STATES TUESDAY WHILE MID
LEVEL RIDGING SPREADS BACK OVER OUR CWA FROM THE SOUTHWEST. THE
SURFACE RIDGE AXIS WILL REMAIN TO OUR NORTH TUESDAY AS WELL. THE 12Z
JAN SOUNDING THIS MORNING HAD A PWAT OF 1.67IN. OUR PWATS WILL DROP
BELOW THREE QUARTERS OF AN INCH BY NOON TUESDAY. HIGH PRESSURE
SURFACE AND ALOFT COMBINE WITH THE DRY AIR MASS WILL TRANSLATE INTO A
WARM AND DRY TUESDAY. TEMPERATURES WILL TOP BACK OUT IN THE UPPER
80S TO LOWER 90S. DRY WEATHER FOR THE MOST PART IS EXPECTED TO
CONTINUE THROUGH WEDNESDAY NIGHT BUT MODEL CONSENSUS NOW SUGGESTS LOW
CHANCES OF LIGHT SHOWERS OVER OUR SOUTHEAST WEDNESDAY AFTERNOON.
AIDED BY THE CLOSED LOW OVER THE SOUTHEAST CONUS...INCH AND A HALF
PWATS AND LOWER 60 DEW POINTS LOOK TO SPREAD BACK INTO THE SOUTHEAST
PORTIONS OF OUR CWA FROM THE EAST WEDNESDAY. DAYTIME HEATING SHOULD
CONTRIBUTE TO THE POTENTIAL FOR A FEW SHOWERS TO DEVELOP. THIS
ACTIVITY SHOULD DISSIPATE RAPIDLY WEDNESDAY EVENING. /22/
LONG TERM...THURSDAY THROUGH SUNDAY...MODELS AND ENSEMBLES SHOWED
THAT THE MID TO UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN
DURING THE PERIOD. THE MEAN RIDGE AXIS WILL RETREAT TO THE ROCKIES TO
BAJA CORRIDOR. WE WILL START TO GET A WEAK SHEAR AXIS HOVERING AROUND
THE SOUTHERN CONUS. HOWEVER IT WILL BE STRONG ENOUGH TO MAINTAIN DEEP
LAYER DRY AIR WITH PWATS AROUND ONE INCH OR LESS THROUGH SATURDAY.
THE SURFACE RIDGE AXIS WILL STAY CENTERED OVER THE NORTHEAST CONUS
THUS EFFECTIVELY PROVIDING LIGHT EASTERLY FLOW AT THE SURFACE. THUS
CUTTING OFF THE GULF INFLOW FOR ANY RAIN CHANCES FOR MOST OF THE
PERIOD. AS WE PUSH INTO THE LATTER HALF OF THE WEEKEND THE WEAK SHEAR
AXIS WILL BRING IN SOME MOISTURE FROM THE EAST. PWATS WILL INCREASE
TO AROUND 1.5 INCHES. THIS WILL BRING SOME SMALL CHANCES OF RAIN BACK
TO THE REGION FOR SUNDAY ACCORDING TO THE CANADIAN AND GFS. MEANWHILE
THE EURO TRIES TO BRING THE MOISTURE BACK FROM THE EAST ON
SATURDAY...WHICH SEEMS A LITTLE FAST. SO WILL HOLD ON TO THE SLOWER
SOLUTIONS. THIS MOISTURE FROM THE EAST MAY GIVE THE REGION SOME RAIN
CHANCES BEYOND SUNDAY INTO EARLY NEXT WEEK. TEMP WISE WARM CONDITIONS
WILL CONTINUE WITH HIGHS TOPPING OUT IN THE LOWER 90S...THEN WILL
DROP TO MORE SEASONABLE LEVELS IN THE MIDDLE TO UPPER 80S. NIGHTLY
LOWS WITH DEWPOINTS IN THE 50S AND 60S WILL BE IN THE 60S. /17/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 89 62 91 / 0 0 1 9
MERIDIAN 58 87 61 88 / 3 1 4 20
VICKSBURG 59 91 58 91 / 0 0 1 6
HATTIESBURG 62 88 64 90 / 4 2 5 29
NATCHEZ 62 87 61 90 / 0 1 1 7
GREENVILLE 60 89 59 91 / 0 0 1 4
GREENWOOD 58 87 58 89 / 0 0 1 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 21, 1:12 PM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT MON SEP 21 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
212 PM CDT MON SEP 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
28
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Drought, Madison
- When
- September 22, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Madison forecast zone
- Crop damage
- $200,000
- Reported by
- Drought Monitor
- Coordinates
- 32.364, -91.243 (the zone’s center; the record gives no point)
The very dry conditions continued across northeast Louisiana during September. The extended dry stretch resulted in an area of severe (D2) drought developing across Madison Parish by September 22nd. Approximately 25 to 50 percent of Normal rainfall occurred across this area in August and September. Crops were put under more stress from the dry and hot conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, September 22, 20151 death · $85,000 · 3 events
- High Surf in Guam, September 22 to 23, 20151 death · 1 event
- Flash Flood and Hail in Iowa, September 22 to 23, 2015$6.0 million · 1 in hail · 3 events
- Flash Flood in Georgia, September 22, 2015$80,000 · 1 event
- Flash Flooding and Heavy Rain in Arizona, September 22, 2015$25,000 · 3 events
- Tornado and Hail in Nebraska, September 22 to 23, 2015EF0 · 19 events
- Damaging Winds in Nebraska, September 22, 2015$15,000 · 52 kt wind · 3 events
- Flash Flooding and Flooding in Puerto Rico, September 22, 20156 events
- Drought in Arkansas, September 22 to 30, 20154 events
- Dense Fog in Virginia, September 22 to 23, 20154 events
- Heavy Rain in South Dakota, September 22 to 23, 20152 events
- Waterspout in Gulf of Mexico, September 22, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601226.